Alert archive / Texas / Freeze Warnings in 2007
Freeze Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this freeze warning at Jan 16, 2007, 10:29 AM CST for 8 counties in Texas. It took effect at Jan 16, 2007, 7:21 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2007, 10:29 AM CST (16:29 UTC)
- In effect from
- Jan 16, 2007, 7:21 PM CST
- Expired
- Jan 17, 2007, 9:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 161629 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1029 AM CST TUE JAN 16 2007 ...UNSEASONABLY COLD TEMPERATURES TO CONTINUE FOR DEEP SOUTH TEXAS... COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND FREEZING TEMPERATURES ARE POSSIBLE OVER MOST INLAND AREAS TONIGHT. TXZ248>253-171500- /O.UPG.KBRO.FZ.A.0002.070117T0600Z-070117T1400Z/ /O.NEW.KBRO.FZ.W.0002.070117T0600Z-070117T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO 1029 AM CST TUE JAN 16 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND FREEZING TEMPERATURES ARE POSSIBLE OVER MOST INLAND AREAS TONIGHT. A FREEZE WARNING MEANS FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED WITHIN THE WARNING AREA. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. AREAS IN ZAPATA...JIM HOGG...AND BROOKS COUNTIES CAN EXPECT TEMPERATURES BELOW FREEZING FOR 3 TO 6 HOURS OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR CONTACT YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$ 64
1 follow-up statement
000 WWUS74 KBRO 170121 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 721 PM CST TUE JAN 16 2007 ...UNSEASONABLY COLD TEMPERATURES TO CONTINUE FOR DEEP SOUTH TEXAS... COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND FREEZING TEMPERATURES ARE POSSIBLE OVER MOST INLAND AREAS TONIGHT. TXZ254>257-171500- /O.EXB.KBRO.FZ.W.0002.070117T0400Z-070117T1500Z/ INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...RAYMONDVILLE...BROWNSVILLE... HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 721 PM CST TUE JAN 16 2007 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE REGION TONIGHT. TEMPERATURES ARE ALREADY IN THE MID-30S AND ARE EXPECTED TO FALL TO AROUND FREEZING OVERNIGHT. A FREEZE WARNING MEANS FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED WITHIN THE WARNING AREA. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. AREAS IN CAMERON AND WILLACY COUNTIES CAN EXPECT TEMPERATURES BELOW FREEZING FOR 3 TO 6 HOURS OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR CONTACT YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$ TXZ248>253-171500- /O.EXT.KBRO.FZ.W.0002.070117T0400Z-070117T1500Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO 721 PM CST TUE JAN 16 2007 ...FREEZE WARNING NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY... COLD ARCTIC AIR CONTINUES TO FILTER OVER DEEP SOUTH TEXAS...AND FREEZING TEMPERATURES ARE POSSIBLE ACROSS THE REGION TONIGHT. TEMPERATURES ARE ALREADY IN THE LOW TO MID-30S AND ARE EXPECTED TO FALL BELOW FREEZING OVERNIGHT. A FREEZE WARNING MEANS FREEZING OR BELOW FREEZING TEMPERATURES ARE EXPECTED WITHIN THE WARNING AREA. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. AREAS IN ZAPATA...JIM HOGG...BROOKS...KENEDY...STARR...AND HIDALGO COUNTIES CAN EXPECT TEMPERATURES BELOW FREEZING FOR 3 TO 6 HOURS OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR CONTACT YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$ LERMAN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Jan 16, 8:15 AM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Jan 16, 8:15 AM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 AM CST TUE JAN 16 2007 .DISCUSSION...CLOUDY SKIES WITH PERIODS OF LIGHT RAIN OR DRIZZLE AND COLD TEMPERATURES WILL PREVAIL OVER DEEP SOUTH TEXAS TODAY. THE TEMPERATURES WILL REMAIN IN THE 30S OVER MOST OF THE CWA TODAY WITH LOWER 40S NEAR THE COASTAL AREAS. BELOW NORMAL TEMPERATURES WILL CONTINUE OVER THE RIO GRANDE VALLEY THROUGH THURSDAY. MODERATE TO STRONG AND GUSTY NORTHERLY WINDS WILL PREVAIL OVER THE RIO GRANDE VALLEY TODAY. THE WINDS WILL BE STRONGER ALONG THE COASTAL COUNTIES. THE WINDS WILL REMAIN NORTHERLY THROUGH THE WEEKEND. TEMPERATURES ARE LIKELY TO DROP TO THE LOWER 30S OVER THE NORTHERN COUNTIES EARLY WEDNESDAY MORNING. THE TEMPERATURES WILL GRADUALLY INCREASE OVER THE RIO GRANDE VALLEY WEDNESDAY THROUGH FRIDAY REACHING NEAR NORMAL LEVELS OVER THE WEEKEND. WILL REMOVE THE FREEZE WARNING WORDING WHICH WAS IN EFFECT THROUGH 7 AM THIS MORNING, OTHERWISE THE CURRENT FORECAST PACKAGE LOOKS GOOD AT THIS TIME. && .MARINE...AT 7AM BUOY020 REPORTED NORTH WINDS AT 25G33KTS WHILE BUOY019 REPORTED SEAS OF 10.5 FEET. SCA WILL CONTINUE THROUGH THE NEXT 24 HOURS AS GUSTY NORTHWEST WINDS CONTINUE TO RACE ACROSS THE GULF. WEATHER CONDITIONS WILL CHANGE LITTLE THROUGH TOMORROW...WITH CONTINUED LIGHT RAIN AND DRIZZLE. CONDITIONS WILL IMPROVE BRIEFLY ON THURSDAY...BUT A SECOND SHOT OF COLD AIR WILL INCREASE WINDS AND SEAS ON FRIDAY. && .AVIATION...OVC CIGS WILL REMAIN AROUND 2KFT TODAY WITH LIGHT RAIN AND DRIZZLE THROUGH THE DAY. LAYER OF SUB-FREEZING TEMPERATURES JUST ABOVE THE SURFACE WILL CONTRIBUTE TO ICING CONDITIONS THROUGH TOMORROW MORNING. GUSTY NORTH WINDS AT THE SURFACE WILL TRANSITION TO SOUTHERLY WINDS BETWEEN 4 AND 6KFT. && .BRO WATCHES/WARNINGS/ADVISORIES... SCA FOR GMZ130-132-135 TO 17/06Z. SCA FOR GMZ150-155-170-175 TO 18/00Z. && SYNOPTIC/GRIDS....63 MARINE/AVIATION...64 MESOSCALE...MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jan 16, 5:00 AM CST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CST TUE JAN 16 2007 TXZ248>257-171200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CST TUE JAN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE THROUGH THIS EVENING...AND FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND THROUGH TONIGHT...AS STRONG WINDS AND ROUGH SEAS CONTINUE ALONG THE LOWER TEXAS COAST. THERE IS A HIGH RISK OF RIP CURRENTS FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA DUE TO THESE WINDS AND SEAS. A FREEZE WARNING IS IN EFFECT THROUGH 7 AM CST THIS MORNING FOR ZAPATA...JIM HOGG...BROOKS...AND KENEDY COUNTY. AND... A FREEZE WATCH WILL BE IN EFFECT LATE TONIGHT FOR ALL OF DEEP SOUTH TEXAS EXCEPT CAMERON AND WILLACY COUNTY. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FREEZE WATCH WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY FOR THE ADJACENT GULF OF MEXICO WATERS WILL REMAIN IN EFFECT THROUGH WEDNESDAY AFTERNOON. ANOTHER SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR FRIDAY AFTERNOON THROUGH MONDAY MORNING AS WINDS AND SEAS INCREASE ALONG THE LOWER TEXAS COAST. AND ...A MODERATE TO HIGH RISK OF RIP CURRENTS WILL LIKELY PREVAIL FOR THE AREA BEACHES. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...RESIDENTS WHO ENCOUNTER ANY FROZEN PRECIPITATION...SUCH AS SLEET OR FREEZING RAIN ...IN DEEP SOUTH TEXAS EARLY TUESDAY OR WEDNESDAY MORNING SHOULD REPORT IT TO THE NATIONAL WEATHER SERVICE IN BROWNSVILLE AT PHONE NUMBER 9 5 6 5 0 4 1 4 3 2. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:37 AM CST | Freeze Watch | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 8 hr |
| Jan 16, 10:43 AM CST | Winter Weather Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.